Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2017, 8:16 PM CDT for Dallam County, Hartley County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2017, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 27, 2017, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 9:15 PM CDT | TSTM WND GST 70 | 4 E Dalhart, TX | A FEW TREE LIMBS 9 TO 16 INCHES IN DIAMETER WERE BLOWN DOWN. |
| Aug 27, 9:15 PM CDT | TSTM WND GST 70 | 4 E Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
903
WUUS54 KAMA 280116
SVRAMA
TXC111-205-280215-
/O.NEW.KAMA.SV.W.0263.170828T0116Z-170828T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
816 PM CDT SUN AUG 27 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Dallam County in the Panhandle of Texas...
Northern Hartley County in the Panhandle of Texas...
* Until 915 PM CDT
* At 815 PM CDT, a severe thunderstorm was located 11 miles northwest
of Conlen, or 17 miles north of Dalhart, moving southeast at 15
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Dalhart, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10274 3650 10216 3601 10216 3601 10297
TIME...MOT...LOC 0115Z 306DEG 12KT 3630 10243
HAIL...2.00IN
WIND...60MPH
$$
LFM1 follow-up statement
625 WWUS54 KAMA 280208 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 908 PM CDT SUN AUG 27 2017 TXC111-205-280215- /O.CON.KAMA.SV.W.0263.000000T0000Z-170828T0215Z/ Dallam TX-Hartley TX- 908 PM CDT SUN AUG 27 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN DALLAM AND NORTHERN HARTLEY COUNTIES... At 908 PM CDT, a severe thunderstorm was located 8 miles south of Conlen, or 14 miles east of Dalhart, moving south at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Dalhart, Ware and Conlen. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3638 10261 3638 10216 3601 10216 3601 10297 TIME...MOT...LOC 0208Z 341DEG 20KT 3611 10226 HAIL...0.88IN WIND...60MPH $$ Ward
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:57 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 27, 5:57 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 PM CDT Sun Aug 27 2017 .AVIATION... A cluster of thunderstorms are expected to move south across the panhandles this evening. All TAF sites may be affected. Strong gusty winds will be possible with these storms and some of them may become severe. Low clouds and fog are expected to move in behind the storms later tonight. The low clouds and fog will start to lift by late morning. Winds will be light outside of the thunderstorms and will turn more to the north and northeast behind the cold front which will be helping to add lift for the thunderstorms. && .PREV DISCUSSION... /Issued 438 PM CDT Sun Aug 27 2017/ DISCUSSION... For tonight, a cold front will move across the OK and TX Panhandles. Sufficient moisture along with a moderately unstable atmosphere exists for this boundary to utilize. A minor upper level shortwave trof will zip southward and graze our fcst area this evening and tonight. In addition, as seen on the KAMA 18Z sounding, SBCAPE and MUCAPE values on the order of 2000 to 2500 J/kg, MLCAPE around 1000 to 1500 J/kg and DCAPE about 1200 to 1300 J/kg are evident. Fairly dry air resides at mid and upper levels of the atmosphere. Mid level lapse rates around minus 6 to minus 8 C/km along with effective shear on the order of 30 to 35 kts exists, especially across nrn and nern zones. All the above ingredients suggests a threat of tstms this evening and tonight, with the potential for some storms to become severe. Large hail to around golf ball size along with damaging winds to around 70 mph will be the main hazards. Storms should weaken late this evening. Lingering slgt chc pops were included for Monday across mainly the southern Texas Panhandle. Dry weather is then anticipated Monday night through next Sunday as northerly flow prevails around the eastern periphery of an upper level ridge of high pressure progged to anchor itself over the western states. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/7
Hazardous weather outlook, Aug 27, 8:04 PM CDT, 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 804 PM CDT Sun Aug 27 2017 OKZ001>003-TXZ001>020-281315- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 804 PM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight across parts of the Oklahoma and Texas Panhandles. Some storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across mainly the southern Texas Panhandle on Monday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across central and sections of the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation this evening.
In the hours before
Special weather statement, Aug 27, 7:13 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 713 PM CDT SUN AUG 27 2017 OKZ001-TXZ001-002-280045- Cimarron OK-Sherman TX-Dallam TX- 713 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... NORTHWESTERN SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 745 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Griggs, or 17 miles east of Boise City, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stratford and Griggs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3670 10233 3671 10211 3633 10198 3630 10247 TIME...MOT...LOC 0013Z 357DEG 16KT 3664 10222 LFM
Special weather statement, Aug 27, 7:16 PM CDT, 1 hour before
Special Weather Statement National Weather Service Amarillo TX 716 PM CDT SUN AUG 27 2017 OKZ001-002-280045- Cimarron OK-Texas OK- 716 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 745 PM CDT... At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Elkhart, moving south at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Keyes, Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma. LAT...LON 3699 10195 3672 10188 3669 10239 3699 10222 TIME...MOT...LOC 0016Z 357DEG 15KT 3698 10208 LFM
Special weather statement, Aug 27, 7:30 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
730 PM CDT SUN AUG 27 2017
TXZ001-280100-
Dallam TX-
730 PM CDT SUN AUG 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM COUNTY UNTIL 800
PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ware, or 20 miles northwest of Dalhart, moving
southwest at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3643 10276 3635 10252 3606 10264 3606 10304
3607 10304
TIME...MOT...LOC 0030Z 025DEG 21KT 3633 10267
LFMLocal storm report, Aug 27, 7:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 12 NE EVA 36.92N 101.78W
08/27/2017 M74 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1700845
EALocal storm report, Aug 27, 8:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 12 NE EVA 36.92N 101.78W
08/27/2017 M61 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1700846
EASpecial weather statement, Aug 27, 8:03 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Amarillo TX 803 PM CDT SUN AUG 27 2017 TXZ001-280130- Dallam TX- 803 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAM COUNTY UNTIL 830 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Ware, or 12 miles north of Dalhart, moving south at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ware. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3633 10274 3640 10245 3610 10232 3609 10277 TIME...MOT...LOC 0103Z 344DEG 10KT 3622 10259 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:30 PM CDT | Special Weather Statement | AMA | Dallam | 30 min |
| Aug 27, 8:03 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| Aug 27, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 60 min |
| Aug 27, 9:16 PM CDT | Special Weather Statement | AMA | Hartley | 44 min |
| Aug 27, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 56 min |
| Aug 27, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Aug 27, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 55 min |
| Aug 27, 9:57 PM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 48 min |
| Aug 27, 10:21 PM CDT | Special Weather Statement | AMA | Oldham | 39 min |
| Aug 27, 10:32 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson, Potter | 43 min |
| Aug 27, 10:36 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham, Randall | 39 min |
| Aug 27, 10:37 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 9 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.